| Model Number |
03.010.112 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/15/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during an unknown surgery on (b)(6) 2019, a holding sleeve with locking device was jammed, and it would not release to grasp the screw head.The mechanism had a spring and bearings inside.The spring was supposed to collapse the jaws of the holding sleeve over the screw head.The holding sleeve was stuck in the open position.The sales rep managed to free the sleeve after the case and was able to make it work but it subsequently jammed again.The surgeon figured out another solution in which a vicryl suture was tied to the screw when it was inserted through the fat and skin through a small incision.This method was used as a fail-safe retrieval of the screw in case something goes wrong during insertion.There was a surgical delay of 10 minutes.The procedure was completed with no adverse consequences.Concomitant device reported: unknown screw (part# unknown, lot# unknown, quantity unknown).This is report 1 for 1 (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part # 03.010.112.Synthes lot # 5149017.Supplier lot # na.Release to warehouse date: 10 apr 2006.Manufactured by synthes brandywine.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.